Archived

This topic is now archived and is closed to further replies.

Accutane In Asian Countries

10 posts in this topic

I was curious about hearing stories from those who took Accutane in asian countries that only prescribe small doses ( like 5 mg and 10mg) because I'm still researching low dose Accutane because my docs still won't solve my underlying problem. I want to know how effective it was and if so, what you did etc. For the record I live in the U.S. I have heard on some threads that asian doctors won't prescribe anymore than these because according to another thread it "works for asians." I am a very small caucasian girl though and wondering if it would have the same effect with low dose.

I want to know things like: How did it effect your hair? How was your stomach on Accutane? Did you experience long term effects after a cumulative dosage? Or anything else you might have to add. I think the opinions on this site are great. : ) Thanks.

Share this post


Link to post
Share on other sites

Nothing? : |

Share this post


Link to post
Share on other sites

I am not in an Asian country but would be happy to share my experience for what it may be worth to you. =)

I am in the US and the perception regarding dosing certainly seems to be different. I have had two different dermatologists while on my Accutane course and both have referred to my dosage as "low" but it's not; I too am a relatively small Caucasian female (5'3", 110 lbs) and my 40mg dose is totally appropriate for my weight, it is not a "low dose" as they call it. Both have suggested increasing the dose and I have declined.

As far as side effects are concerned, I am in my fifth month (of six total) and so far have had no GI/stomach side effects. My hair has been effected significantly--it's very dry and appears somewhat damaged. I have switched to a sulfate-free, moisturizing shampoo, use jojoba oil in my hair, use an intensive moisturizer and take biotin and that seems to help. Knock on wood I haven't experienced any scary side effects thus far, just fatigue. I had some body aches early on but that seems to have passed.

Good luck to you!

Share this post


Link to post
Share on other sites

I am not in an Asian country but would be happy to share my experience for what it may be worth to you. =)

I am in the US and the perception regarding dosing certainly seems to be different. I have had two different dermatologists while on my Accutane course and both have referred to my dosage as "low" but it's not; I too am a relatively small Caucasian female (5'3", 110 lbs) and my 40mg dose is totally appropriate for my weight, it is not a "low dose" as they call it. Both have suggested increasing the dose and I have declined.

As far as side effects are concerned, I am in my fifth month (of six total) and so far have had no GI/stomach side effects. My hair has been effected significantly--it's very dry and appears somewhat damaged. I have switched to a sulfate-free, moisturizing shampoo, use jojoba oil in my hair, use an intensive moisturizer and take biotin and that seems to help. Knock on wood I haven't experienced any scary side effects thus far, just fatigue. I had some body aches early on but that seems to have passed.

Good luck to you!

Share this post


Link to post
Share on other sites

The fatigue has not gone away but it has gotten better (or I've gotten used to it!). I just feel like I'm dragging all the time, I could sleep 9-10 hours a night and still feel like I could use a nap during the day. It's the sort of fatigue I've felt before when I'm coming down with something but it's all the time. It is manageable though. I am able to work 50+ hour work weeks but I don't have a lot of energy left for anything else right now. I've been trying to get plenty of water, eat better and catch up on rest on the weekends. I should mention that I had some issues with fatigue pre-Accutane, I have a B-12 deficiency and iron-deficiency anemia so I may be experiencing more fatigue than the typical person. I am also older than the typical Accutane user (I am 30) and my dermatologist told me I might notice more tiredness and body aches as a result. I have also had some unavoidable life changes during my course--moved out of state, started a new job, end of a relationship so those things haven't helped either.

I have read on here about people having good clearing of their skin with low-dose Accutane but I don't know about low-term results, if it is as effective for maintaining results. I would think since Accutane is all about achieving a cumulative dose that it would be valid but I am certainly not a doctor. :-) I think it would certainly be worth a shot. I would've been more comfortable with a lower dose but my original dermatologist insisted on a higher dose. It seems that there is a lot of variability among practitioners as far as how they prescribe.

Share this post


Link to post
Share on other sites

The fatigue has not gone away but it has gotten better (or I've gotten used to it!). I just feel like I'm dragging all the time, I could sleep 9-10 hours a night and still feel like I could use a nap during the day. It's the sort of fatigue I've felt before when I'm coming down with something but it's all the time. It is manageable though. I am able to work 50+ hour work weeks but I don't have a lot of energy left for anything else right now. I've been trying to get plenty of water, eat better and catch up on rest on the weekends. I should mention that I had some issues with fatigue pre-Accutane, I have a B-12 deficiency and iron-deficiency anemia so I may be experiencing more fatigue than the typical person. I am also older than the typical Accutane user (I am 30) and my dermatologist told me I might notice more tiredness and body aches as a result. I have also had some unavoidable life changes during my course--moved out of state, started a new job, end of a relationship so those things haven't helped either.

I have read on here about people having good clearing of their skin with low-dose Accutane but I don't know about low-term results, if it is as effective for maintaining results. I would think since Accutane is all about achieving a cumulative dose that it would be valid but I am certainly not a doctor. whistling.gif) I think it would certainly be worth a shot. I would've been more comfortable with a lower dose but my original dermatologist insisted on a higher dose. It seems that there is a lot of variability among practitioners as far as how they prescribe.

Share this post


Link to post
Share on other sites

Granted, this drug does make me feel a bit closer to 80. =) Do you have a dermatologist already? You might have to consult with a couple before you find one who's on the same page as you. In my case, my current dermatologist is much more flexible with dosing and has told me I can decrease my dose if I feel the side effects are too much or even take a little break whereas my original doctor was a bit more rigid. I hope you get going with it soon and have awesome results! The experience seems to be so different for everyone. If you ever have questions or want to talk to someone, feel fee to send me a message. =)

Share this post


Link to post
Share on other sites

Granted, this drug does make me feel a bit closer to 80. =) Do you have a dermatologist already? You might have to consult with a couple before you find one who's on the same page as you. In my case, my current dermatologist is much more flexible with dosing and has told me I can decrease my dose if I feel the side effects are too much or even take a little break whereas my original doctor was a bit more rigid. I hope you get going with it soon and have awesome results! The experience seems to be so different for everyone. If you ever have questions or want to talk to someone, feel fee to send me a message. =)

Share this post


Link to post
Share on other sites

Yeah, I actually read your post about endocrine/adrenal disorders and a possible link to acne. I would be interested in anything you find out. This could be a possible explanation for why I've complained of fatigue since puberty; the B12 deficiency and iron-deficiency anemia have been identified and treated but I still feel the same. And, oh yeah, the acne....

Share this post


Link to post
Share on other sites

Yeah, I actually read your post about endocrine/adrenal disorders and a possible link to acne. I would be interested in anything you find out. This could be a possible explanation for why I've complained of fatigue since puberty; the B12 deficiency and iron-deficiency anemia have been identified and treated but I still feel the same. And, oh yeah, the acne....

Share this post


Link to post
Share on other sites